Wildfire, Faulkner
- When
- February 15, 2:00 PM CST to 8:35 PM CST
- Where
- Faulkner forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.147, -92.332 (the zone’s center; the record gives no point)
Dry weather, low humidities, and occasional gusty winds made conditions favorable for wildfires. 1 miles west of Conway in Faulkner County burned 103 acres, most of which was grassland.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Dry weather, low humidities, and occasional gusty winds made conditions favorable for wildfires. On the 15th, a fire 2.1 miles west of Conway in Faulkner County burned 103 acres, most of which was grassland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 15, 12:06 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1206 PM CST SAT FEB 15 2014 .AVIATION...15/18Z TAF CYCLE PTCHY MID AND HIGH LVL CLOUDS WL CONT TO STREAM SEWD ACRS THE FA THIS AFTN AND TNGT...WITH VFR CONDS EXPECTED THRU THE PD. INCRSG SLY WINDS THIS AFTN AT ARND 10 KTS WL DIMINISH THIS EVENING AND BCM LGT AND VARIABLE THRU SUN MRNG. /44/ && .PREV DISCUSSION... /ISSUED 1032 AM CST SAT FEB 15 2014/ UPDATE... ISSUED A QUICK UPDATE...MAINLY FOR CURRENT CONDITIONS. DID INCREASE WIND SPEEDS FOR THIS AFTERNOON...AND LOWERED TEMPERATURES ACROSS THE NORTHEAST DUE TO MORE CLOUD COVER. WEAK SYSTEM WILL MOVE ACROSS THE AREA THIS EVENING...WITH ONLY A WIND SHIFT EXPECTED. PREV DISCUSSION... /ISSUED 325 AM CST SAT FEB 15 2014/ SHORT TERM...TODAY THROUGH TUESDAY ALL SHORT RANGE MODELS ARE IN DECENT AGREEMENT THIS MORNING AND KEEP THE PROGRESSIVE UPPER FLOW IN PLACE THROUGH THE PERIOD. THE UPPER PATTERN IS CURRENTLY SHOWING TROUGHING OVER THE EASTERN CONUS WITH BROAD RIDGING OVER THE WEST. PATTERN DOES DAMPEN OUT EARLY IN THE WEEKEND WITH QUASI ZONAL FLOW DOMINATING FOR THE REMAINDER OF THE PERIOD. A BLEND OF FORECAST SOLUTIONS WILL BE USED THIS MORNING. LATEST SURFACE ANALYSIS PLACES THE COLD FRONT THAT MOVED THROUGH YESTERDAY WELL TO THE SOUTH OF THE STATE. TEMPERATURES TODAY WILL BE SLIGHTLY COOLER VERSUS WHAT WAS SEEN YESTERDAY WITH NORTHWEST FLOW ALOFT. A WEAK RIDGE OF HIGH PRESSURE MOVING ALONG THE GULF COAST WILL TURN SURFACE WINDS BACK TO THE SOUTH TO SOUTHEAST BY EARLY AFTERNOON. AFOREMENTIONED PROGRESSIVE FLOW WILL MOVE A CLIPPER TYPE SYSTEM FROM THE UPPER MIDWEST INTO THE OHIO VALLEY BY SUNDAY AFTERNOON WITH ANOTHER WEAK FRONTAL BOUNDARY MOVING THROUGH THE STATE. IN SPITE OF THIS BOUNDARY MOVING THROUGH....TEMPERATURES WILL BE WARMER AS UPPER FLOW FLATTENS OUT. ANOTHER SYSTEM WILL KICK OUT OF THE ROCKIES IN THE MONDAY/MONDAY AFTERNOON TIME FRAME. WHILE DEEP MOISTURE WILL BE LIMITED WITH THIS SYSTEM...THERE WILL STILL BE JUST ENOUGH TO TO SQUEEZE OUT A FEW SHOWERS ALONG THE ASSOCIATED COLD FRONT BEFORE IT EXITS TO THE SOUTHEAST BY MONDAY EVENING. HIGH PRESSURE WILL RETURN IN THE WAKE OF THE FRONT FOR MONDAY NIGHT AND EARLY TUESDAY. THAT SAME FRONT THAT MOVED THROUGH MONDAY WILL START TO MOVE BACK TO THE NORTH AS AS WARM FRONT TUESDAY NIGHT. MOISTURE WILL BEGIN TO POOL BACK ALONG THE FRONT BUT WILL LEAVE TUESDAY NIGHT DRY FOR NOW. READINGS WILL AVERAGE BELOW NORMAL TODAY BUT IT LOOKS LIKE TEMPS WILL AVERAGE ABOVE NORMAL FOR THE REMAINDER OF THE PERIOD. OVERALL THE MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. LONG TERM...WEDNESDAY THROUGH FRIDAY UNSETTLED WEATHER IS ON TAP IN THE EXTENDED PERIOD WITH MILD CONDITIONS. SEVERAL RIPPLES OF ENERGY WILL RIDE A NEARLY ZONAL FLOW...BUT STORM SYSTEMS/ENERGY WILL GO WELL TO THE NORTH. GIVEN THIS...FRONTS WILL TEND TO PUSH INTO THE REGION FROM THE PLAINS...BUT THEY WILL HANG UP GIVEN A LACK OF UPPER LEVEL SUPPORT. THIS WILL KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY. WEDNESDAY NIGHT/THURSDAY...CHANCES FOR PRECIPITATION WILL BE AREA WIDE AS A FRONT ARRIVES. CHANCES WILL CONTINUE IN THE SOUTHERN AND EASTERN COUNTIES THURSDAY NIGHT/FRIDAY AS THE FRONT COMES TO A HALT ALONG THE GULF COAST. CHANCES WILL EXPAND ONCE AGAIN AS THE FRONT LIFTS TO THE NORTH...AND A NEW FRONT APPROACHES FROM THE WEST. FRONTS WILL BE FOLLOWED BY PACIFIC AIR...SO THERE ARE NO COLD CONDITIONS TO CONTEND WITH. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE LONG TERM. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT FEB 15 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL ARRIVE FROM THE PLAINS MONDAY...AND WILL BRING SMALL CHANCES FOR SHOWERS. AN UNSETTLED PERIOD IS IN THE FORECAST WEDNESDAY THROUGH FRIDAY...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. STORM SYSTEMS RESPONSIBLE FOR THE UNSETTLED CONDITIONS WILL TEND TO GO WELL NORTH OF THE REGION...AND THIS WILL KEEP ODDS FOR SEVERE WEATHER MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 490950.